Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 169, NWS Charleston, WV

August 16, 2007Harrison County, Lewis County, Upshur County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Aug 16, 2007, 9:54 PM EDT for Harrison County, Lewis County, Upshur County, West Virginia. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2007, 9:54 PM EDT (01:54 UTC)
Expired
Aug 16, 2007, 10:30 PM EDT
In force
36 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

Counties Harrison County, WV, Lewis County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 147 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 10:15 PM EDTTSTM WND DMG5 W Clarksburg, WVTREES DOWN AROUND MARSHVILLE.
Aug 16, 10:30 PM EDTTSTM WND DMGBuckhannon, WVPOWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1745 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 170154
SVRRLX
WVC033-041-097-170230-
/O.NEW.KRLX.SV.W.0169.070817T0154Z-070817T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
954 PM EDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UPSHUR COUNTY IN WEST VIRGINIA...
  LEWIS COUNTY IN WEST VIRGINIA...
  HARRISON COUNTY IN WEST VIRGINIA...

* UNTIL 1030 PM EDT

* AT 951 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
  MILES WEST OF JACKSON MILL TO WESTON TO 7 MILES WEST OF ROCK
  CAVE...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF SALEM
  TO WESTON TO 15 MILES SOUTH OF WESTON...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BUCKHANNON...NUTTER FORT...CLARKSBURG...STONEWOOD...ANMOORE AND
  BRIDGEPORT

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3924 8017 3917 8023 3912 8023 3903 8013
      3903 8007 3898 8005 3894 8010 3884 8011
      3876 8044 3883 8048 3886 8059 3901 8060
      3908 8073 3920 8053 3926 8058 3933 8032
TIME...MOT...LOC 0154Z 248DEG 35KT 3916 8066 3904 8045
          3884 8044

$$

10
2 follow-up statements
000 
WWUS51 KRLX 170218
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 PM EDT THU AUG 16 2007

WVC033-041-097-170230-
/O.CON.KRLX.SV.W.0169.000000T0000Z-070817T0230Z/
UPSHUR WV-LEWIS WV-HARRISON WV-
1019 PM EDT THU AUG 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR HARRISON...LEWIS AND UPSHUR COUNTIES...

AT 1015 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST
MILFORD TO HODGESVILLE TO TALLMANSVILLE...OR ALONG A LINE EXTENDING
FROM NUTTER FORT TO 8 MILES NORTH OF BUCKHANNON TO 6 MILES SOUTH OF
BUCKHANNON...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STONEWOOD...DESPARD...CLARKSBURG AND ANMOORE

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3924 8017 3917 8023 3912 8023 3903 8013
      3903 8007 3898 8005 3894 8010 3884 8011
      3876 8044 3883 8048 3886 8059 3901 8060
      3908 8073 3920 8053 3926 8058 3933 8032
TIME...MOT...LOC 0219Z 248DEG 35KT 3925 8036 3912 8016
          3892 8015

$$

10
000 
WWUS51 KRLX 170229
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1030 PM EDT THU AUG 16 2007

WVC033-041-097-170240-
/O.EXP.KRLX.SV.W.0169.000000T0000Z-070817T0230Z/
UPSHUR WV-LEWIS WV-HARRISON WV-
1030 PM EDT THU AUG 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR HARRISON...LEWIS AND UPSHUR
COUNTIES EXPIRES AT 1030 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3924 8017 3917 8023 3912 8023 3903 8013
      3903 8007 3898 8005 3894 8010 3884 8011
      3876 8044 3883 8048 3886 8059 3901 8060
      3908 8073 3920 8053 3926 8058 3933 8032
TIME...MOT...LOC 0230Z 248DEG 35KT 3929 8024 3917 8003
          3897 8002

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 8:24 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 16, 8:24 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
824 PM EDT THU AUG 16 2007

.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS THIS EVENING...BEFORE COLD FRONT
MOVES SOUTH OF THE AREA OVERNIGHT.  HIGH PRESSURE BUILDS WITH COOLER
WEATHER INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
EARLY EVENING UPDATE...
STRONG TO SEVERE THUNDERSTORMS HAVE CONTINUED TO ERUPT ALONG OUTFLOW
BOUNDARY ALONG THE OHIO RIVER AND ACROSS CENTRAL WEST VIRGINIA. THIS
AREA OF CONVECTION WILL EXPAND TO THE NORTH AND SOUTH THIS EVENING
AS IT SHIFTS EASTWARD AHEAD OF MAIN SHORT WAVE DROPPING SOUTH AND
EAST THROUGH INDIANA THIS EVENING. WHILE THE SEVERITY OF STORMS WILL
DIMINISH BY AROUND 03Z WITH THE EXPIRATION OF SEVERE THUNDERSTORM
WATCHES OVER THE SOUTHERN TWO THIRDS OF OUR AREA...CONVECTION WILL
CONTINUE UNTIL THE SHORT WAVE PASSES...WITH SEVERE EVOLVING LOCALLY
INTO A WATER ISSUE IN THOSE AREAS HEAVIEST HIT. HAVE UPPED POPS AGAIN
EVERYWHERE...WITH MENTION OF SEVERE EARLY THIS EVENING.

ONCE WAVE PASSES...SURFACE FRONT SLIPS TO SOUTHERNMOST CWA BY 12Z
FRIDAY. DRY AIR AND SUNSHINE TAKES OVER AFTER SOME MORNING SHOWERS
IN THE SOUTH. COMPARED TO TODAY...ABOUT TEN DEGREES COOLER FOR HIGHS
FRIDAY...WHICH IS STILL UPPER 80S/NEAR 90 IN THE LOWLANDS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
HIGH PRESSURE SETTLES IN ON SATURDAY AND SLOWLY MOVES EAST DURING
THE DAY. THIS AIR MASS LOOKS VERY DRY SO HAVE LOWERED THE SKY
COVER AND ALSO REDUCED ANY MENTION OF POPS FOR SAT NIGHT AS THE
WARM FRONT TRIES TO REORGANIZE TO THE NORTHERN PART OF THE AREA.
WHILE SOME SHORTWAVE ENERGY TRIES TO DIVE SE ACROSS THE GREAT
LAKES INTO PA...NOT EXPECTING THAT THIS WILL AFFECT THE REGION AS
IT IS TOO FAR NORTH AND WITH THE DRY AIRMASS IN PLACE THE MOISTURE
SHOULD BE VERY LIMITED. TEMPERATURES ARE A LITTLE TRICKY AT THIS
POINT AS THE 850 TEMPERATURE GRADIENT IS VERY TIGHT AND COULD LEAD
TO SOME LARGER DIFFERENCES BETWEEN SITES THAN NORMAL. HAVE HELD ON
TO SLIGHTLY WARM VALUES IN THE SOUTH LEANING MORE TOWARD THE WARM
FWC AND MET...BUT ACROSS THE NORTH...WHERE THE COOLER AIR SHOULD
BE IN PLACE...LEANED MORE TOWARD THE MAV/MET NUMBERS.

ON SUNDAY...THE MODELS HAVE CHANGED COURSE A BIT AS THE HEIGHTS
BEGIN TO BUILD BACK INTO THE AREA AND THE UPPER RIDGE SLIDES EAST
OVER THE SOUTHEASTERN US. THIS WILL HELP THE WARM FRONT DEVELOP
ACROSS NCENTRAL OHIO AND SRN PA. HAVE LEFT A TIGHT GRADIENT OF
POPS ACROSS THE NORTH NEAR THE FRONT...BUT WENT LOWER ON THE POPS
ACROSS THE SOUTH. WILL HAVE TO WATCH THE NW FLOW ALOFT AS IT COULD
HELP PUSH THE SHOWERS FURTHER SOUTH ON SUNDAY...SHOULD THE FLOW
TURN MORE. WITH THE HEIGHTS BUILDING...THE WARMER TEMPERATURES
SHOULD BEGIN TO RETURN. HAVE STARTED TO PUSH VALUES UP...A TOUCH
ABOVE THE 12Z MEX.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
OVERALL...THE EXTENDED RANGE MODELS ARE IN DECENT AGREEMENT SHOWING
THE RIDGING OVER THE SOUTHERN HALF OF THE COUNTRY CONTINUING THROUGH
THE PERIOD.  OVER THE OHIO VALLEY...THE TROUGH THAT DIVES SOUTHWARD
FOR THE WEEKEND...GRADUALLY PULLS OUT AND THE HEIGHTS AGAIN BUILD
TOWARD MID WEEK WITH A RETURN TO THE WARMER CONDITIONS EXPECTED.
HPCS PATTERN WAS ALONG THIS LINE SO HAVE GENERALLY FOLLOWED THIS
SCENARIO.

FOR MONDAY...AS THE UPPER TROUGH PULLS AWAY...A WARM FRONT SLIDES
SLOWLY NORTHWARD ACROSS THE REGION AND COULD BE A FOCUS FOR SHOWERS
AND THUNDERSTORMS AS THE MOISTURE BUILDS.  WILL NEED TO WATCH FOR
THE POTENTIAL FOR SOME STRONGER STORMS AS THE FLOW ALOFT IS
NORTHWEST...WHICH OFTEN HELPS TO AID THE STORM DEVELOPMENT.  WITH
MORE CLOUDS AROUND...HELD TEMPERATURES DOWN A TOUCH IN THE MID TO
UPPER 80S...BUT IT COULD BE A TOUCH COOLER IN THE NORTH...DEPENDING
UPON WHERE THE RAIN SHIELD WITH THE ISENTROPIC LIFT SETS UP.

ON TUESDAY...THE WARM FRONT BEGINS TO LIFT AWAY FROM THE AREA SO
GRADUALLY ALLOW THE POPS TO LESSEN DURING THE DAY AND ALSO BEGIN TO
RAISE TEMPERATURES.  ON WEDNESDAY AND THURSDAY...THE UPPER RIDGE
PUSHES INTO THE AREA...AND THE SOUTHWEST FLOW AT THE SURFACE SHOULD
ALLOW THE HEAT TO BUILD.  HAVE RAISED TEMPERATURES A TOUCH FROM THE
MEX AND HPC GUIDANCE FOR HIGHS AS THE HEAT SHOULD BE BUILDING.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
EARLY EVENING UPDATE....
STRONG SHORT WAVE CROSSING AREA EARLY TONIGHT WITH CONCENTRATED AREA
OF THUNDERSTORMS EXPANDING INTO MOST OF OUR AREA THIS EVENING.
GENERALLY VFR BECOMING MVFR TO LOCALLY IFR IN THUNDERSTORM COMPLEX.
CONDITIONS IMPROVING FROM WEST TO EAST AFTER 04Z BEHIND THE SHORT
WAVE AND ASSOCIATED COOL FRONT...BUT THEN EXPECT MVFR TO IFR IN FOG
FORMING AFTER THE RAIN. AFTER 13Z BECOMING VFR WITH SCT-BKN CU.
AVIATION OUTLOOK...18Z FRI-TUE...EACH LATE NIGHT/EARLY MORNING
COULD YIELD IFR VALLEY FOG...ESPECIALLY KEKN /IFR OR WORSE/.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV
NEAR TERM...JMV
SHORT TERM...ESS
LONG TERM...ESS
AVIATION...JMV
Hazardous weather outlook, Aug 16, 8:35 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
835 PM EDT THU AUG 16 2007

KYZ101>103-105-OHZ083-085>087-WVZ005>008-013>018-024>029-034>038-046-
180045-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-
WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
835 PM EDT THU AUG 16 2007

...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE
AREA THROUGH THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS
AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ066-067-075-076-084-VAZ003-004-WVZ009>011-019-020-030>033-039-040-
047-180045-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-DICKENSON-BUCHANAN-WOOD-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-MCDOWELL-
UPSHUR-BARBOUR-RANDOLPH-
835 PM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE
AREA TODAY THROUGH THIS EVENING. THE MAIN THREAT WILL BE DAMAGING
WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Aug 16, 9:09 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
909 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     11 SSW HUTTONSVILLE     38.57N 80.05W
08/16/2007                   RANDOLPH           WV   CO-OP OBSERVER

            TREES DOWN. FIRE DEPARTMENT OUT TAKING CARE OF THEM.

&&

JDENT
Special weather statement, Aug 16, 9:09 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
909 PM EDT THU AUG 16 2007

WVZ018-029-170145-
CALHOUN WV-GILMER WV-
909 PM EDT THU AUG 16 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 909 PM EDT...A STRONG THUNDERSTORM WAS 13 MILES SOUTHWEST OF
GLENVILLE...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  BALDWIN...TROY...STOUTS MILLS...STUMPTOWN...TANNER AND LINN.

WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE
WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Local storm report, Aug 16, 9:13 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     SE LOGAN                37.85N 81.99W
08/16/2007                   LOGAN              WV   COUNTY OFFICIAL

            TREES DOWN ON RT 10 BETWEEN LOGAN AND MAN.

&&

JDENT
Local storm report, Aug 16, 9:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
917 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     DELBARTON               37.70N 82.19W
08/16/2007                   MINGO              WV   COUNTY OFFICIAL

            NUMEROUS TREES DOWN BETWEEN DELBARTON AND HORSEPEN
            MOUNTAIN

&&
Local storm report, Aug 16, 9:36 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
936 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     SUTTON                  38.67N 80.71W
08/16/2007                   BRAXTON            WV   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN IN CENTRAL PART OF COUNTY
            INCLUDING TOWNS OF SUTTON, GASSAWAY AND LITTLE BIRCH.

&&

JDENT
Special weather statement, Aug 16, 9:49 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
949 PM EDT THU AUG 16 2007

WVZ030-031-039-040-170215-
UPSHUR WV-LEWIS WV-HARRISON WV-BARBOUR WV-
949 PM EDT THU AUG 16 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 949 PM EDT...A STRONG THUNDERSTORM WAS OVER WESTON...MOVING EAST
AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  HORNER...CAMDEN...LORENTZ...CENTURY...VOLGA AND HODGESVILLE.

WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS
STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:08 PM EDTSevere Thunderstorm WarningRLXJackson22 min
Aug 16, 8:15 PM EDTSevere Thunderstorm WarningRLXBraxton30 min
Aug 16, 8:22 PM EDTSevere Thunderstorm WarningRLXRandolph23 min
Aug 16, 8:30 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo30 min
Aug 16, 8:44 PM EDTFlash Flood WarningRLXBraxton3 hr
Aug 16, 10:21 PM EDTSevere Thunderstorm WarningRLXBarbour, Taylor24 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.